I am in pain after an Asclera Sclerotherapy treatment now on painkillers, treatment took place three weeks ago, is this normal?
Doctor Answers 7
Sclerotherapy behind knees
Different areas in the legs are more sensitive to sclerotherapy. superficial thrombophlebitis can give you extreme tenderness and sensitivity , especially behind the knees. Tylenol , Advil or Alleve , along with compression stockings and wet heat pack can improve your complaints.
Los Angeles vein expert
You may have superficial thrombophlebitis. We consult on many of these cases and advise NSAIDS when appropriate, hot packs, and evacuation of the hematoma. Venasmart stockings are also great.
Your symptoms are not normal 3 weeks post sclerotherapy. It is not possible to say exactly what was done on the second session. You may have clotted veins from the sclerotherapy treatment or you may even have a DVT. Palpable hard areas usually mean trapped blood which can be easily drained. If there is a any suspicion of a DVT then a venous ultrasound is indicated. Return to your treating physician.
You might also like...
Pain 3 weeks after sclerotherapy
It is not normal to require pain medication 3 weeks after sclerotherapy. You may have phlebitis (an inflammation of the vein and surrounding tissue), a superficial clot that needs to be removed, and you should be evaluated to make sure you don't have a deep clot. Please don't hesitate to go back to your provider to be reevaluated.
Getting to the Bottom of it--Pain after Sclerotherapy
Please see your physician to determine what is best for treatment at this time. This could be superficial clots that need expression. Best, Dr. Emer.
It is not typical to have the degree of pain you describe following sclerotherapy with Asclera. You may have phlebitis (inflammation of the vein) with a small amount of retained clot in the treated vein. While clot in a varicose or spider vein is not dangerous, it can be painful. Removing the clot eases the pain and speeds healing. An ultrasound would show any clot and also confirm that the deeper veins were not affected.
Pain 3 weeks after sclerotherapy is not typical
It is not common to have pain requiring pain killers 3 weeks after sclerotherapy. I suggest that you see your treating doctor and have him or her examine you, if that has not already been done. I agree with the recommendation for an ultrasound, but I cannot tell from your question if that recommendation was made via telephone, based on your symptoms, or if you were actually seen and examined in person.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.